Alert archive / Ohio / Severe Thunderstorm Warnings in 1999
Severe Thunderstorm Warning 84, NWS Charleston, WV
NWS Charleston, WV issued this severe thunderstorm warning at Aug 24, 1999, 7:18 PM EDT for Jackson County, Ohio. It was in force for 42 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Aug 24, 1999, 7:18 PM EDT (23:18 UTC)
- Expired
- Aug 24, 1999, 8:00 PM EDT
- In force
- 42 min
- Issued by
- NWS Charleston, WV
- Area
- Whole counties; the outline is the Mesonet’s reconstruction
County Jackson County, OH
The radar
The Charleston,WV radar (KRLX), 111 km from the middle of the area, began a volume at 23:19 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The text
The text of this product is not in the archive. The NWS text archive before 2002 is incomplete.
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Charleston, WV wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 24, 3:00 PM EDT, 4 hours 18 minutes earlier.
Area forecast discussion, Aug 24, 3:00 PM EDT, 4 hours 18 minutes before
WVZ005>011-013>020-024>040-046-047-VAZ003-004-OHZ066-067-075-076- 083>087-KYZ101>103-105-250830- AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE CHARLESTON WV 300 PM EDT TUE AUG 24 1999 EXPECT DOWNPOURS TONIGHT...SPCLY IN WRN ZONES. ALL MODELS SHOULD GOOD LIFT OVERNIGHT. PCPN WATER 1.5 TO 1.7 INCHES. SO DOWNPOURS LIKELY. ENOUGH FLOW FOR STORMS TO MOVE AT GOOD SPEED ...ABOUT 20-25 KNOTS-NOT TOO FAST BUT NOT TOO SLOW EITHER. CAN STILL SEE SOME 24 HOUR RAIN AMOUNTS IN WRN LOLANDS...INCLUDING KY/OH OF 1.5 TO 2.5 INCHES. MTNS HAVE BETTER BET ON WED...BUT STILL PSBL THERE OVERNIGHT IN UPSLOPE AREAS. LO LVL FLO GOES FROM SE TO S-SW. WHAT IS LEFT OF COLD/OCCUDLED FRONT...NR SDF TO BWG AT 19Z TODAY...WILL BE IN CRW VCNTY BY WED AFTN. SE FLO OVR MTNS THEN BREAKS DOWN WED NGT...GOES TO SW. UPPER AND SURFACE LOW WILL LIKELY SLOWLY FILL IN OHIO LATE WED. OUR FLOW WEAKENS BY LATE WED...SO I AM A BIT CONCERNED ABOUT SLOWER MOVING SHOWERS WED NGT INTO THU. RATHER STAGNANT PATTERN PICTURED THU-FRI...WITH WEAKENING UPPER AIR TROF IN VCNTY. THE EXTENDED FCSTR STILL BROUGHT IN DRIER AIR OVER THE WEEKEND...BUT THE CD FNT FROM THE NORTH SEEMS WEAKER WITH LESS OF A PUSH OF THE DRIER AIR SOUTH. .RLX... WV...NONE. VA...NONE. KY...NONE. OH...NONE. .END / BATTY
In the hours before
Special weather statement, Aug 24, 3:17 PM EDT, 4 hours 1 minute before
OHZ083-084-242000- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE CHARLESTON WV 317 PM EDT TUE AUG 24 1999 THUNDERSTORMS JUST ENTERING JACKSON COUNTY FROM THE WEST AS OF 3 PM WILL AFFECT THIS AND VINTON COUNTY THROUGH 4 PM. THE STORMS...MOVING TO THE NORTH NORTHEAST AT 30 MPH...WILL CONTINUE PRODUCING GUSTY WINDS AND HEAVY DOWNPOURS ALONG WITH FREQUENT CLOUD TO GROUND LIGHTNING. MOTORISTS IN THIS AREA SHOULD BE PREPARED TO SLOW DOWN. THESE STORMS WILL BRING A QUICK ONE TO THREE QUARTERS TO ONE HALF INCH OF RAIN. TRM
Special weather statement, Aug 24, 4:02 PM EDT, 3 hours 16 minutes before
OHZ083-084-242100- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE CHARLESTON WV 402 PM EDT TUE AUG 24 1999 THUNDERSTORMS OVER JACKSON COUNTY AS OF 4 PM WILL AFFECT THIS AND VINTON COUNTY THROUGH 5 PM. THE STORMS...MOVING TO THE NORTH NORTHEAST AT 30 MPH...WILL CONTINUE PRODUCING GUSTY WINDS AND HEAVY DOWNPOURS ALONG WITH FREQUENT CLOUD TO GROUND LIGHTNING. THE STORMS SHOULD BE OUT OF JACKSON COUNTY BY 5 PM. COMMUTERS IN THIS AREA SHOULD BE PREPARED TO SLOW DOWN AND ALLOW EXTRA TIME. THESE STORMS WILL PRODUCE A QUICK ONE TO THREE QUARTERS TO ONE HALF INCH OF RAIN. TRM
Special weather statement, Aug 24, 4:02 PM EDT, 3 hours 16 minutes before
OHZ083-084-242100- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE CHARLESTON WV 402 PM EDT TUE AUG 24 1999 THUNDERSTORMS OVER JACKSON COUNTY AS OF 4 PM WILL AFFECT THIS AND VINTON COUNTY THROUGH 5 PM. THE STORMS...MOVING TO THE NORTH NORTHEAST AT 30 MPH...WILL CONTINUE PRODUCING GUSTY WINDS AND HEAVY DOWNPOURS ALONG WITH FREQUENT CLOUD TO GROUND LIGHTNING. THE STORMS SHOULD BE OUT OF JACKSON COUNTY BY 5 PM. COMMUTERS IN THIS AREA SHOULD BE PREPARED TO SLOW DOWN AND ALLOW EXTRA TIME. THESE STORMS WILL PRODUCE A QUICK ONE TO THREE QUARTERS TO ONE HALF INCH OF RAIN. TRM
Special weather statement, Aug 24, 6:09 PM EDT, 1 hour 9 minutes before
KYZ101>103-OHZ066-067-075-083>087-242100- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE CHARLESTON WV 609 PM EDT TUE AUG 24 1999 A LINE OF SHOWERS AND STRONG THUNDERSTORMS MOVING IN FROM THE WEST AS OF 6 PM WILL AFFECT EXTREME NORTHEAST KENTUCKY AND SOUTHEAST OHIO THROUGH 8 PM. SOME OF THE STRONGER THUNDERSTORMS CAN PRODUCE WIND GUSTS UP TO 50 MPH AND SMALL HAIL. HEAVY DOWNPOURS AND FREQUENT LIGHTNING WILL ALSO ACCOMPANY THESE STORMS. RAINFALL RATES CAN EXCEED ONE HALF INCH IN FIFTEEN MINUTES. MOTORISTS SHOULD SLOW DOWN AND ALLOW EXTRA TIME. PERSONS IN THE PATH OF THESE STORMS SHOULD SEEK SHELTER IMMEDIATELY UPON SIGHTING OF ONE OF THESE DANGEROUS STORMS. TRM
Special weather statement, Aug 24, 6:09 PM EDT, 1 hour 9 minutes before
KYZ101>103-OHZ066-067-075-083>087-242100- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE CHARLESTON WV 609 PM EDT TUE AUG 24 1999 A LINE OF SHOWERS AND STRONG THUNDERSTORMS MOVING IN FROM THE WEST AS OF 6 PM WILL AFFECT EXTREME NORTHEAST KENTUCKY AND SOUTHEAST OHIO THROUGH 8 PM. SOME OF THE STRONGER THUNDERSTORMS CAN PRODUCE WIND GUSTS UP TO 50 MPH AND SMALL HAIL. HEAVY DOWNPOURS AND FREQUENT LIGHTNING WILL ALSO ACCOMPANY THESE STORMS. RAINFALL RATES CAN EXCEED ONE HALF INCH IN FIFTEEN MINUTES. MOTORISTS SHOULD SLOW DOWN AND ALLOW EXTRA TIME. PERSONS IN THE PATH OF THESE STORMS SHOULD SEEK SHELTER IMMEDIATELY UPON SIGHTING OF ONE OF THESE DANGEROUS STORMS. TRM
Special weather statement, Aug 24, 7:09 PM EDT, 9 minutes before
KYZ101>103-OHZ066-067-075-083>087-250000- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE CHARLESTON WV 709 PM EDT TUE AUG 24 1999 A LINE OF SHOWERS AND STRONG THUNDERSTORMS MOVING IN FROM THE WEST AS OF 7 PM WILL CONTINUE AFFECTING EXTREME NORTHEAST KENTUCKY AND SOUTHEAST OHIO THROUGH 8 PM. SOME OF THE STRONGER THUNDERSTORMS CAN PRODUCE WIND GUSTS PAST 40 MPH AND PERHAPS SMALL HAIL. HEAVY DOWNPOURS AND FREQUENT LIGHTNING WILL ALSO ACCOMPANY THESE STORMS. RAINFALL RATES CAN EXCEED ONE HALF INCH IN FIFTEEN MINUTES. MOTORISTS SHOULD SLOW DOWN AND ALLOW EXTRA TIME. PERSONS IN THE PATH OF THESE STORMS SHOULD SEEK SHELTER IMMEDIATELY UPON SIGHTING OF ONE OF THESE DANGEROUS STORMS. THE STORMS WILL BE MOVING NORTHEAST AT 25 MPH. TRM
The office that day
Everything else NWS Charleston, WV issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 24, 7:50 PM EDT | Severe Thunderstorm Warning | RLX | Gallia, Meigs, Vinton | 40 min |
Nearby
Severe Thunderstorm Warnings in Ohio, 1999Every severe thunderstorm warning in 1999
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive.